Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 92, NWS Milwaukee, WI

November 3, 2017

NWS Milwaukee, WI issued this small craft advisory at Nov 3, 2017, 3:32 AM CDT. It took effect at Nov 3, 2017, 10:00 PM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2017, 3:32 AM CDT (08:32 UTC)
In effect from
Nov 3, 2017, 10:00 PM CDT
Expired
Nov 4, 2017, 9:00 PM CDT
In force
23 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

440 
WHUS73 KMKX 030832
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
332 AM CDT FRI NOV 3 2017

...GUSTY ONSHORE WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO
SATURDAY...

LMZ643>646-031645-
/O.NEW.KMKX.SC.Y.0092.171104T0300Z-171104T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
332 AM CDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING
TO 4 PM CDT SATURDAY. 

* WINDS: NORTH TO NORTHWEST 10 TO 20 KNOTS WITH A FEW GUSTS TO 25
  KNOTS EARLY THIS MORNING, BECOMING NORTHEAST 10 TO 15 KNOTS
  TODAY....BECOMING EAST TO SOUTHEAST TONIGHT AND INCREASING TO 
  15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TONIGHT AND SATURDAY.

* WAVES: 2 TO 4 FEET TODAY, BUILDING TO 5 TO 8 FEET TONIGHT AND 
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
7 follow-up statements
958 
WHUS73 KMKX 031356
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
856 AM CDT FRI NOV 3 2017

...GUSTY ONSHORE WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO
SATURDAY...

LMZ643>646-032200-
/O.EXT.KMKX.SC.Y.0092.171104T0300Z-171105T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
856 AM CDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
9 PM CDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING
TO 9 PM CDT SATURDAY. 

* WINDS: NORTH TO NORTHWEST 10 TO 15 KNOTS, BECOMING NORTHEAST BY
  LATE MORNING, THEN EAST TO SOUTHEAST TONIGHT AND INCREASING TO 
  15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TONIGHT AND SATURDAY. 

* WAVES: 2 TO 4 FEET TODAY, BUILDING TO 5 TO 8 FEET TONIGHT AND 
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
332 
WHUS73 KMKX 032007
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
307 PM CDT FRI NOV 3 2017

...GUSTY ONSHORE WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO
SATURDAY EVENING...

LMZ643>646-040415-
/O.CON.KMKX.SC.Y.0092.171104T0300Z-171105T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
307 PM CDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 9 PM CDT SATURDAY...

* WINDS: NORTHEAST 10 TO 15 KNOTS, VEERING EAST TO SOUTHEAST 
  TONIGHT AND INCREASING TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS 
  TONIGHT AND SATURDAY. 

* WAVES: 2 TO 4 FEET INTO THE EVENING, BUILDING TO 5 TO 8 FEET
  LATER TONIGHT AND SATURDAY, DIMINISHING SATURDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
439 
WHUS73 KMKX 040214
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
914 PM CDT FRI NOV 3 2017

...GUSTY ONSHORE WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO
SATURDAY EVENING...

LMZ643>646-041015-
/O.CON.KMKX.SC.Y.0092.171104T0300Z-171105T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
914 PM CDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT
SATURDAY...

* WINDS: EAST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TONIGHT VEERING
  SOUTHEAST SATURDAY. 

* WAVES: 3 TO 4 FEET, BUILDING TO 5 TO 8 FEET LATER TONIGHT AND 
  SATURDAY, DIMINISHING SATURDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
356 
WHUS73 KMKX 040813
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 AM CDT SAT NOV 4 2017

...BRISK EASTERLY WINDS AND HIGH WAVES TODAY...

LMZ643>646-041615-
/O.CON.KMKX.SC.Y.0092.000000T0000Z-171105T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
313 AM CDT SAT NOV 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WINDS: EAST TO SOUTHEAST TO 20 KNOTS WITH GUSTS TO 25 KNOTS.
  WINDS BECOMING SOUTH TO SOUTHEAST AROUND 10 KNOTS EARLY THIS
  EVENING. 
  

* WAVES: 5 TO 8 FEET, DIMINISHING EARLY THIS EVENING.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
058 
WHUS73 KMKX 041413
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 AM CDT SAT NOV 4 2017

...BRISK EASTERLY WINDS AND HIGH WAVES TODAY...

LMZ643>646-042215-
/O.CON.KMKX.SC.Y.0092.000000T0000Z-171105T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
913 AM CDT SAT NOV 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WINDS: EAST TO SOUTHEAST TO 20 KNOTS WITH GUSTS TO 25 KNOTS.
  WINDS BECOMING SOUTH TO SOUTHEAST AROUND 10 KNOTS THIS EVENING.
  

* WAVES: 5 TO 8 FEET, DIMINISHING EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
373 
WHUS73 KMKX 042014
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 PM CDT SAT NOV 4 2017

...BRISK EASTERLY WINDS AND HIGH WAVES TODAY...

LMZ643>646-050200-
/O.CON.KMKX.SC.Y.0092.000000T0000Z-171105T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
314 PM CDT SAT NOV 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WINDS: EAST TO SOUTHEAST TO 20 KNOTS. WINDS BECOMING SOUTH TO 
  SOUTHEAST AROUND 10 KNOTS THIS EVENING. 

* WAVES: 5 TO 8 FEET, DIMINISHING EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
579 
WHUS73 KMKX 050204
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
904 PM CDT SAT NOV 4 2017

...WINDS DIMINISHING BUT VISIBILITIES DROPPING...

LMZ643>646-051015-
/O.EXP.KMKX.SC.Y.0092.000000T0000Z-171105T0200Z/
/O.NEW.KMKX.MF.Y.0019.171105T0204Z-171105T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
904 PM CDT SAT NOV 4 2017

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* VISIBILITY: LESS THAN 1 MILE THROUGH 6 AM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE 
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... 
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING
IN THESE CONDITIONS. 

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 3:29 AM CDT, 3 minutes earlier.

Area forecast discussion, Nov 3, 3:29 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
329 AM CDT Fri Nov 3 2017

.DISCUSSION...

TODAY AND TONIGHT - Confidence...Medium to High.

Waning low level cold air advection and short wave ridging and
subsidence should contribute to the widespread stratus over southern
Wi thinning and dissipating this morning.  Low level winds becoming
onshore and delta-t around 10 degrees may cause some low clouds to
hang on or redevelop in the eastern areas.  Otherwise,
clearing/sunshine will be brief as mid/high level clouds will begin
to stream into the area this afternoon and evening.  Short wave
ridging slides off to the east this evening as increasing south
winds pull deeper moisture back into the area overnight.  Low level
moisture surges in after midnight as weak low level jet spreads
across eastern IA into northern IL and southern WI.  This will
tighten an elevated warm front and baroclinic zone over the area
as a surface warm front strengthens over IL. Will bump up pops for

-shra for late tonight due to increasing synoptic forcing and
moisture with best chance over western CWA late tonight.  Period of
showers should affect all of southern WI through Saturday morning.

Saturday - Confidence...Medium to High
Models still in agreement in bringing a period of rain across the
area. This is due to a shortwave in the strong wsw mid level flow
and an uptick in low level theta-e advection. Some initially dry
air lingering may hold off precip a bit in the far east early
(reflected a bit in the GFS and GEM) but all in all things will
saturate pretty quick. Overall a fairly noisy vort pattern even
into the afternoon after initial wave moves through. Would expect
at least a let up in the rainfall intensity and some decrease in
coverage as well.

Sunday - Confidence...Medium
Big question mark was whether the 00z ECMWF was going to trend
towards the warmer and more northward positioning of the GFS
solution. The GFS is an outlier solution but raises a bit more
concern for some of the storms to get feisty. The bulk shear and
mid level lapse rates are impressive. However even the GFS MOS
cant erode the lower clouds and their temps/dew points plugged
into the Bufkit sounding would out a damper on the instability.
The 00z ECMWF has shifted a bit further south than the 12z run and
is supporting the cooler and less threatening (storm-wise) looks
of the NAM and GEM. Will still carry some mention of thunder due
to the dynamics and have lowered temps closer to a blend of the
Euro and NAM for now. Will still have to watch for elevated
storms here as mid level lapse rates/shear and some MUCAPE in play
as well. If the consensus of models were to trend towards the GFS
solution the higher svr risk area could back northwest a bit. At
this time it appears the focus for widespread severe is converging
to our southeast per swody3.

Sunday night and Monday - Confidence...Medium to High
Strong cold advection takes hold SUnday night in the wake of the
front and these chilly temps will linger into Monday with 925
readings below zero c. Pressure gradient will be tightest in the
morning then as high pressure noses in the winds will ease and
become more onshore.

Tuesday through Thursday - Confidence...Medium
Large area of high pressure will dominate for much of this
period. The high is proggd to shift to the east Wednesday on the
GFS while the GEM and ECMWF are slower so a return flow does not
take shape until Thursday.

&&

.AVIATION(06Z TAFS)...GOES-16 5 minute imagery showing cold air
advection stratus over central WI thinning and dissipating in many
areas. Hence expect MVFR ceilings over southern WI to thin through
the morning as cold air advection wanes and weak subsidence spreads
across the area.

Lake effect stratus over northern WI showing signs of breaking up as
well and turning more cellular. Low level winds will turn more
northeast later this morning and afternoon, and it is possible that
lower cigs could return to some areas for several hours, especially
by the lakeshore.  Also, upstream warm air advection mid/high clouds
will begin to stream into the area during the afternoon,
overspreading the area during the evening. Easterly winds and
increasing threat of showers may bring ceilings down to MVFR levels
late tonight into Saturday morning.

&&

.MARINE...Low level cold air surge causing some gusty winds
over the near shore waters early this morning.  Racine Reef had a
gust to 28 kts just before 1 am but has since settled down to 15 to
20 kts from the northwest.  A few gusts to 25 kts are possible
through the early morning but they are not expected to be frequent
enough to warrant issuing a Small Craft Advisory.  The winds will
diminish later this morning and veer to the ENE today and ESE
tonight.  The onshore winds will keep waves unsettled but mostly
below 5 feet today.

A tightening pressure gradient north of a strengthening warm front
across Illinois will result in the onshore winds becoming gusty
tonight, continuing through Saturday.  Hence a Small Craft Advisory
will be posted from this evening into Saturday afternoon for
increasing winds and building waves.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory from 10 PM this evening to 4 PM CDT
     Saturday for LMZ643>646.

&&

Today/Tonight and Aviation/Marine...MBK
Saturday through Thursday...Collar
Hazardous weather outlook, Nov 2, 2:41 PM CDT, 12 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
241 PM CDT Thu Nov 2 2017

WIZ046-047-051-052-056>060-062>072-031945-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
241 PM CDT Thu Nov 2 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There is a chance of thunderstorms Sunday afternoon, mainly south
of a line from Sheboygan to Dodgeville. These storms are not
expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-031945-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
241 PM CDT Thu Nov 2 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Easterly winds will build high waves over the nearshore waters
late Friday night into Saturday.

There is a chance of thunderstorms Sunday afternoon, mainly south
of Sheboygan. These storms are not expected to be severe.

Gusty northwest winds are possible Sunday night into Monday
morning in the wake of a cold front.

Kurimski
www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.